Remote Access Mathematics of Computation
Green Open Access

Mathematics of Computation

ISSN 1088-6842(online) ISSN 0025-5718(print)



Overlapping Schwarz preconditioners for indefinite time harmonic Maxwell equations

Authors: Jayadeep Gopalakrishnan and Joseph E. Pasciak
Journal: Math. Comp. 72 (2003), 1-15
MSC (2000): Primary 65F10, 65N55, 65N30
Published electronically: December 5, 2001
MathSciNet review: 1933811
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: Time harmonic Maxwell equations in lossless media lead to a second order differential equation for the electric field involving a differential operator that is neither elliptic nor definite. A Galerkin method using Nedelec spaces can be employed to get approximate solutions numerically. The problem of preconditioning the indefinite matrix arising from this method is discussed here. Specifically, two overlapping Schwarz methods will be shown to yield uniform preconditioners.

References [Enhancements On Off] (What's this?)

Similar Articles

Retrieve articles in Mathematics of Computation with MSC (2000): 65F10, 65N55, 65N30

Retrieve articles in all journals with MSC (2000): 65F10, 65N55, 65N30

Additional Information

Jayadeep Gopalakrishnan
Affiliation: Institute for Mathematics and its Applications, Minneapolis, Minnesota 55455

Joseph E. Pasciak
Affiliation: Texas A&M University, College Station, Texas 77843-3368.

Keywords: Schwarz method, indefinite, Maxwell equations, preconditioner, domain decomposition, finite element
Received by editor(s): July 10, 2000
Received by editor(s) in revised form: March 7, 2001
Published electronically: December 5, 2001
Additional Notes: The first author was supported in part by Medtronic Inc
The second author was partially supported by NSF grant number DMS-9973328
Article copyright: © Copyright 2001 American Mathematical Society